Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 16, NWS Melbourne, FL

March 25, 2025Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Mar 25, 2025, 7:59 AM EDT for Saint Lucie County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2025, 7:59 AM EDT (11:59 UTC)
Expired
Mar 25, 2025, 8:15 AM EDT
In force
16 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 12.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2025-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2025-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1186 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

811 
WUUS52 KMLB 251159
SVRMLB
FLC111-251215-
/O.NEW.KMLB.SV.W.0016.250325T1159Z-250325T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
759 AM EDT Tue Mar 25 2025

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northeastern St. Lucie County in east central Florida...

* Until 815 AM EDT.

* At 759 AM EDT, a severe thunderstorm was located over Queens Cove,
  or over Indrio, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Fort Pierce Ocean Park, Queens Cove, Fort Pierce North, Saint Lucie
  Airport, and Pepper Beach Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2745 8041 2756 8040 2756 8029 2746 8024
TIME...MOT...LOC 1159Z 269DEG 16KT 2752 8032 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sedlock
1 follow-up statement
287 
WWUS52 KMLB 251212
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
812 AM EDT Tue Mar 25 2025

FLC111-251222-
/O.EXP.KMLB.SV.W.0016.000000T0000Z-250325T1215Z/
St. Lucie FL-
812 AM EDT Tue Mar 25 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. LUCIE COUNTY
WILL EXPIRE AT 815 AM EDT...

The storm which prompted the warning has moved off of the coast. 
area. Therefore, the warning will be allowed to expire.

LAT...LON 2745 8041 2756 8040 2756 8029 2746 8024
TIME...MOT...LOC 1212Z 269DEG 16KT 2752 8028 

$$

Sedlock

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 7:28 AM EDT, 31 minutes earlier. Its key messages:

  • Issued at 400 AM EDT Tue Mar 25 2025
  • Increasing shower and storm chances today, with the best chances for activity focused south of the Orlando metro and Cape Canaveral. Portions of the Treasure Coast and Okeechobee County are in a Marginal Risk (1/5) for severe weather.
  • Drier conditions anticipated from mid to late week, likely to worsen drought conditions.
  • Near to slightly above normal temperatures are forecast across east central Florida through the remainder of this week and into the weekend.
Area forecast discussion, Mar 25, 7:28 AM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
728 AM EDT Tue Mar 25 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 400 AM EDT Tue Mar 25 2025

- Increasing shower and storm chances today, with the best chances
  for activity focused south of the Orlando metro and Cape
  Canaveral. Portions of the Treasure Coast and Okeechobee County
  are in a Marginal Risk (1/5) for severe weather.

- Drier conditions anticipated from mid to late week, likely to
  worsen drought conditions.

- Near to slightly above normal temperatures are forecast across
  east central Florida through the remainder of this week and into
  the weekend.

&&

.PREVIOUS DISCUSSION...
Issued at 400 AM EDT Tue Mar 25 2025

Today-Tonight...Broad mid-level troughing remains in place across
the eastern U.S. as a short-wave trough digs east-southeast
towards the Florida peninsula today. This will help fuel the slow
approach of a weakening frontal boundary towards Florida today,
with increasing moisture forecast locally out ahead of the weak
boundary. In addition to the slow front approaching, the east
coast sea breeze is forecast to develop and is anticipated to move
inland through this afternoon. Along the sea breeze, isolated to
scattered showers and isolated storms are forecast to develop,
with further enhancement of coverage anticipated this evening due
to interactions between outflow boundaries as well as the
collision of the east and west coast sea breezes.

The latest guidance continues to indicate a favorable environment
for storm development, with the greatest chances focused primarily
south of the Orlando metro and Cape Canaveral. SBCAPE values
ranging from 1200 to 1600 J/kg indicate plenty of energy available
for activity to get going if fully realized, which will be further
aided by forcing from the sea breeze. Seasonably cool temperatures
aloft are also anticipated, with 500 mb temperatures generally
ranging from -15 to -12C across east central Florida. While wind
profiles and shear continue to look unimpressive, local
enhancements due to various boundary collisions could lead to some
greater helicity in the lower levels than what guidance is
indicating. Based on this environment, would expect that any
storms that are able to develop will be capable of producing
frequent lightning strikes, strong to severe wind gusts, and hail.
A brief tornado cannot be fully ruled out, though confidence does
remain low. The Storm Prediction Center has highlighted portions
of the Treasure Coast and Okeechobee County in a Marginal Risk
(1/5) for severe weather today. Shower and storm activity will
wane into the overnight hours across the peninsula, with any
lingering activity shifting offshore across the local Atlantic
waters.

Outside of the showers and convection, cloudy skies are forecast
across the area with light and variable winds. Temperatures remain
near to slightly above normal, with highs climbing into the upper
70s to mid 80s. Lows tonight fall into the mid 50s to low 60s.

Wednesday-Thursday...Behind the decayed initial front, a
reinforcing front is expected to move across the area on
Wednesday, with drier air filtering in from the north as an area
of high pressure gradually builds across the southeastern U.S.
Rain chances once again fall to below 10 percent Wednesday into
Thursday across the peninsula, with skies forecast to remain
mostly clear as a result of the drier air mass present locally.
Northerly winds on Wednesday become northeasterly as the east
coast sea breeze develops and moves inland, with east-northeast
winds forecast on Thursday. A bit breezier on Thursday as the high
strengthens across the southeastern U.S., resulting in slightly
stronger winds locally as the pressure gradient tightens. Warm on
Wednesday with highs in the low to mid 80s, cooling a few degrees
into the mid 70s to low 80s on Thursday. Lows in the mid 50s to
low 60s.

Friday-Monday...The aforementioned surface high continues to
drift eastward towards the western Atlantic towards the end of the
week and the start of the weekend, with mostly dry conditions
forecast to prevail through at least Saturday. Breezy east to
southeast winds are forecast Friday and Saturday, with increasing
cloud coverage expected into Saturday. By Sunday, the next
weather system may potentially approach Florida, with model
ensembles continuing to show a wide range of timing and coverage
across the area. Have continued to stick with the NBM as a good in
between option for now, with PoPs ranging from 20 to 40 percent
on Sunday and staying around 20 percent on Monday. Anticipate
timing to become clearer through this week as guidance comes into
better agreement. Winds veer southerly on Sunday and southwesterly
on Monday, with backing to out of the southeast each afternoon
along the coast thanks to the development of the east coast sea
breeze. Warming trend expected through the end of the week and
into early next week, with afternoon temperatures Friday in the
mid 70s to low 80s increasing to the upper 70s to mid 80s through
the weekend and finally the low to upper 80s on Monday. Overnight
temperatures generally in the low to mid 60s.

&&

.MARINE...
Issued at 400 AM EDT Tue Mar 25 2025

Increasing shower and storm chances are forecast across the local
Atlantic waters today as a weakening front slowly approaches the
area. A reinforcing front is forecast to move across the waters on
Wednesday, with dry conditions forecast through the remainder of
the week as an area of high pressure sets up across the
southeastern U.S. and gradually drifts eastward out over the
Atlantic.

Seas are expected to remain steady today through Thursday, with
heights generally ranging from 2 to 4 feet. Winds are forecast to
remain below 15 knots through Thursday, with onshore flow
expected to increase to 15 to 20 knots Thursday night through
Saturday. Seas respond by building to 3 to 5 feet, and 6 foot seas
across the Gulf Stream waters cannot be ruled out.

&&

.AVIATION...
(12Z TAFs)
Issued at 720 AM EDT Tue Mar 25 2025

MVFR conditions at KLEE prior to sunrise this morning due to BR.
This is forecast to improve through around 13Z, with VFR
conditions prevailing thereafter. Light westerly flow this morning
will veer onshore with the sea breeze, initially along the coast
around 17-18Z before spreading inland through the afternoon.
Scattered showers and storms possible along the Treasure Coast and
across Okeechobee County this afternoon/EVENING, mainly between
21-01Z. A few strong storms will be possible in this area, with
TEMPOs included. To the north, isolated showers and storms will be
possible, but confidence is too low to include a mention in the
TAF at this time. Winds becoming light and variable after sunset.

&&

.FIRE WEATHER...
Issued at 400 AM EDT Tue Mar 25 2025

Today, increasing rain and storm chances are forecast across east
central Florida as a result of an approaching weak front and
interactions between the east and west coast sea breezes, with
the greatest chance for storms focused south of the Orlando metro
and Cape Canaveral. Lightning strikes from these storms may be
capable of starting new wildfires.

Wednesday, a reinforcing front is forecast to move through the
area, with drier air filtering in behind the front as high
pressure builds across the southeastern U.S. Sensitive fire
weather conditions are forecast to redevelop across east central
Florida, with minimum RH values across the interior expected to
fall near critical thresholds Wednesday and Thursday. Onshore
winds increase on Thursday and Friday, becoming breezy and gusty
at times.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  58  80  57 /  10   0   0   0
MCO  84  61  85  60 /  20  10   0   0
MLB  78  61  80  61 /  30  10   0   0
VRB  79  61  81  61 /  30  10  10   0
LEE  82  59  85  58 /  10   0   0   0
SFB  83  59  84  59 /  20   0   0   0
ORL  84  62  85  61 /  20   0   0   0
FPR  80  60  81  60 /  30  20  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Tollefsen
AVIATION...Leahy
Hazardous weather outlook, Mar 25, 4:15 AM EDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
415 AM EDT Tue Mar 25 2025

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-260300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
415 AM EDT Tue Mar 25 2025

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Today and tonight.

.THUNDERSTORM IMPACT...
Rain and storm chances increase across east central Florida today,
with the best chances for shower and storm development focused
south of the Orlando metro and Cape Canaveral. Any storms that
develop may be capable of producing frequent lightning strikes,
strong wind gusts up to 50 mph, and small hail. Portions of the
Treasure Coast and Okeechobee County are highlighted in a Marginal
Risk (1/5) for severe weather. Across these areas, there is a 5
percent chance for severe wind gusts of 60 mph or greater and a 5
percent chance of 1 inch hail or greater. A brief tornado cannot
be ruled out, especially as a result of multiple boundary
collisions, though confidence in this remains low. Activity is
forecast to diminish into the overnight hours, with showers and
storms moving offshore across the local Atlantic waters.

.DENSE FOG/SMOKE IMPACT...
Patchy fog, locally dense at times, will be possible this morning
across Lake County and western portions of Orange, Seminole,
Volusia, and Osceola counties. If driving through fog, be sure to
slow down, use only low beam headlights, and leave plenty of
following distance between vehicles. Any fog that does develop is
forecast to diminish near to shortly after sunrise.

.RIP CURRENT AND SURF IMPACT...
A moderate risk of life-threatening rip currents exists at all
central Florida Atlantic beaches. Always swim near a lifeguard
and never enter the water alone.

.FIRE WEATHER IMPACT...
Increasing rain and storm chances are forecast across east central
Florida, with the greatest chance for storms focused south of the
Orlando metro and Cape Canaveral. Lightning strikes from any
storms that develop may be capable of starting new wildfires.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
At least a Moderate risk of dangerous rip currents will exist at
all central Florida Atlantic beaches this week.

The lack of appreciable rainfall, dry fuels, combined with
periods of low humidity and breezy winds, will produce sensitive
fire weather conditions into early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Effective March 31, 2025, the National Weather Service in
Melbourne will discontinue the issuance of this product, the
text hazardous weather outlook. Hazardous weather information
will continue to be available through the graphical hazardous
weather outlook, the area forecast discussion as well as our
website, please email any questions or comments to Will Ulrich,
Warning Coordination Meteorologist.

Tollefsen

In the hours before

Special weather statement, Mar 25, 7:46 AM EDT, 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
746 AM EDT Tue Mar 25 2025

FLZ154-159-259-251215-
Coastal St. Lucie FL-Inland St. Lucie FL-Coastal Indian River FL-
746 AM EDT Tue Mar 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ST. LUCIE AND
SOUTHEASTERN INDIAN RIVER COUNTIES THROUGH 815 AM EDT...

At 745 AM EDT, Doppler radar was tracking a strong thunderstorm over
Lakewood Park, or over Indrio, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fort Pierce Ocean Park, Grovenor Estates, Queens Cove, Vero Beach
South, and Surfside Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2742 8044 2762 8045 2763 8032 2742 8023
TIME...MOT...LOC 1145Z 269DEG 16KT 2751 8040

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:46 AM EDTSpecial Weather StatementMLBSaint Lucie29 min
Mar 25, 8:03 AM EDTSpecial Marine WarningMLB57 min
Mar 25, 11:54 AM EDTSpecial Marine WarningMLB55 min
Mar 25, 3:38 PM EDTSpecial Marine WarningMLB97 min
Mar 25, 4:01 PM EDTSpecial Weather StatementMLBIndian River44 min
Mar 25, 4:20 PM EDTSpecial Marine WarningMLB55 min
Mar 25, 5:08 PM EDTSpecial Weather StatementMLBMartin37 min
Mar 25, 5:10 PM EDTSpecial Marine WarningMLB65 min
Mar 25, 5:45 PM EDTSpecial Weather StatementMLBMartin30 min
Mar 25, 5:50 PM EDTAreal Flood AdvisoryMLBIndian River, Saint Lucie115 min
Mar 25, 6:08 PM EDTSpecial Marine WarningMLB37 min
Mar 25, 6:13 PM EDTSpecial Weather StatementMLBMartin17 min
Mar 25, 6:16 PM EDTSpecial Marine WarningMLB20 min
Mar 25, 7:23 PM EDTSpecial Weather StatementMLBMartin52 min
Mar 25, 7:41 PM EDTSevere Thunderstorm WarningMLBMartin34 min
Mar 25, 7:47 PM EDTSpecial Marine WarningMLB72 min
Mar 25, 7:52 PM EDTSevere Thunderstorm WarningMLBMartin38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.